| Model Number |
18-2531-N250 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Nerve Damage (1979)
| Date of Event |
03/19/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No device deficiency reported.Phrenic nerve injury leading to diaphragmatic paralysis is a known potential adverse event for catheter ablation procedures disclosed in product labeling.
Event or Problem Description
During a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation, the patient moved during ablation of the right inferior pulmonary vein (ripv) causing the physician to stop energy delivery.After ablation was resumed loss of phrenic capture was noted on the compound motor action potential (cmap).Phrenic pacing was performed several times but there was no capture.Elevation of the diaphragm was visually confirmed.The ablation procedure was completed.The patient was discharged with the phrenic nerve paralysis still present but without any symptoms.No prolongation of hospitalization was reported.